Follow us on Pinterest
Welcome! Log In | Register |
Log In with

Will Cortisone Shots Ease My Foot Pain?

  • Comment Comments (0)
  • Print Print
Find out if it's safe to treat the foot pain of plantar fasciitis with cortisone shots.
Q. I'm a runner who has plantar fasciitis. Will cortisone shots ease my pain?

A. "They may, but that shouldn't be your first line of attack," says Cary Zinkin, DPM, a podiatrist in Deerfield Beach, Florida. "Cortisone is an anti-inflammatory steroid that temporarily relieves the stabbing pain in your heel and arch associated with plantar fasciitis, but it can weaken soft tissue in the foot, resulting in further injury." A better first step to ease discomfort is to try custom orthotics, ibuprofen, physical therapy, or stretching exercises. Another option: foot strapping, in which a podiatrist tapes the bottom of the foot to add support and decrease strain. You should also have your gait analyzed by a foot care specialist. "If you're an overpronator -- your ankle rolls too far in -- wearing less-than-supportive sneakers will worsen the condition," Dr. Zinkin says.

 

Originally published in FITNESS magazine, April 2010.

 

What do you think of this story?  Leave a Comment.

What do you think? Review this story!
7518721227

Add your comment

You must be logged in to leave a comment. Register | Log In

Please confirm your comment by answering the question below and clicking "Submit Comment."

Todays Daily Prize
More Smart Savings
Fitness Magazine on Facebook